Posted 8/29/2010 6:25 PM (GMT -6)
I'm on 20mg of prednisone once a day right now. This is probably the fifth time I've taken the drug in the last 7 years...
Right now I am jittery, and restless. My legs hurt like I have growing pains, and I can't focus too well. This time around I find myself getting tired in the middle of the day, when I should have plenty of energy.
-I gained 20 lbs within a couple months, and then lost it quickly once I was off the drug. Hello stretch marks.
-I had extreme highs the first time I took the drug. I could stay up 'til 4am then get up at 6am and be good to go.
-I've been to a therapist twice in my life, both times I was on prednisone. I get bipolar, and if my life circumstances lead me to feel a little lonely normally then I get extremely lonely when on the prednisone. Probably a combination of having the disease along with the side effects of the medicine.
Those things being said, prednisone works when other things don't. I don't want to do Remicade yet... I worry about the side effects of it, and my insurance would only cover part of it, so I'd be paying a lot. So, my options are pretty small.
Good luck with prednisone. Make sure to remind yourself that the drug is causing your irritability; it will keep you a little calmer. Also, exercise more when on this drug. It will keep your weight manageable (or at least it did with me).
Again, good luck!